North Dakota, 2006Funnel Cloud in North Dakota, June 12, 2006
June 12, 2006 · NWS BIS · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 12, 2:00 AM CST, 11 hours 40 minutes earlier.
Area forecast discussion, Jun 12, 2:00 AM CST, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT MON JUN 12 2006
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
MAIN FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM WILL BE
PRECIPITATION EXTENT THIS MORNING AND AFTERNOON...THEN MAINLY
DIURNAL THUNDERSTORM ACTIVITY LATE TUESDAY NIGHT...AND AGAIN
WEDNESDAY EVENING AND OVERNIGHT INTO THURSDAY MORNING.
CURRENTLY...REGION SANDWICHED BETWEEN AN UPPER LEVEL LOW OVER SOUTH
CENTRAL CANADA AND AN UPPER RIDGE SOUTH ACROSS THE CENTRAL PLAINS.
700H SHORT WAVE ADVECTING NORTH TOWARDS WESTERN NORTH DAKOTA...WITH
SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS NORTHEAST WYOMING ATTM.
ALSO...MODERATE LOW LEVEL JET 35-40 KTS DEVELOPING OVER WESTERN
SOUTH DAKOTA WITH THE NOSE PUSHING INTO THE SOUTHWEST FORECAST AREA
A LITTLE LATER THIS MORNING. ADDITIONAL SHOWERS ACROSS EASTERN
MONTANA ALONG A WEAK SURFACE BOUNDARY MOVING EASTERLY.
BOTH THE SURFACE BOUNDARY AND 700H SHORT WAVE WILL CONTINUE TO MOVE
TOWARDS THE FORECAST AREA OVER THE NEXT SEVERAL HOURS...EVENTUALLY
SPREADING SCATTERED SHOWERS AND THUNDERSTORM ACTIVITY ACROSS
PORTIONS OF THE WEST AND CENTRAL AREAS THIS MORNING. THE SURFACE
TROUGH LINE EVENTUALLY TAKES ON MORE WEAK COLD FRONT CHARACTERISTICS
LATER THIS MORNING AND AFTERNOON AS IT CONTINUES PUSHING EAST...WITH
A CONTINUED THREAT OF SHOWER ACTIVITY THIS AFTERNOON MAINLY CENTRAL
AND EAST ALONG THE BOUNDARY.
UPPER LEVEL RIDGE BUILDS INTO THE NORTHERN PLAINS LATER TONIGHT AND
INTO TUESDAY...BRINGING WARMER MORE SUMMER LIKE TEMPERATURES BACK TO
THE FORECAST AREA. GFS AND NAM FORECAST SOUNDINGS KEEP THE REGION
PRETTY WELL CAPPED TUESDAY...BUT LEFT IN SLIGHT CHANCE THUNDER LATE
TUESDAY NIGHT FOR ANY STORMS THAT MAY DEVELOP OVER EASTERN MONTANA
AND PUSH EAST. RIDGE AXIS MOVES OVER THE REGION WEDNESDAY...WITH
SLIGHTLY ABOVE SEASONAL TEMPERATURES EXPECTED. A SURFACE TROUGH
DEVELOPS AND STRENGTHENS AS WELL ACROSS THE HIGH PLAINS OFF TO OUR
WEST LATE TUESDAY NIGHT INTO WEDNESDAY...AND WILL SEE BREEZY
SOUTHEAST WINDS DURING THE DAYTIME DEVELOPING. AGAIN ATMOSPHERE
REMAINS MOSTLY CAPPED WEDNESDAY AFTERNOON WITH GOOD WAA ALOFT. BY
WEDNESDAY EVENING HOWEVER...FLOW ALOFT TURNS SOUTHWESTERLY AND THE
SURFACE TROUGH AND ASSOCIATED BOUNDARY MOVES FURTHER EAST INTO FAR
WESTERN NORTH DAKOTA. ATMOSPHERE REMAINS UNSTABLE DURING THE EVENING
AND OVERNIGHT HOURS FROM THE AFTERNOON...AND WILL RESULT IN A GOOD
CHANCE OF THUNDERSTORMS...WITH SOME STORMS STRONG TO SEVERE GIVEN
THE AMOUNT OF INSTABILITY AND LIFT.
.LONG TERM...THURSDAY THROUGH MONDAY NIGHT...
EXTENDED PERIOD STILL DOMINATED BY LARGE UPPER LOW PVER NORTHWEST US
WITHH UPPER RIDGE OVER CENTRAL US. SEVERAL STRONG SHORTWAVES PUSH
THROUGH THE RIDGE...ON THURSDAY...AND AGAIN ON SATURDAY INTO SUNDAY.
THE RESULTANT DIMINISHED RIDGE WILL ALLOW COOLER CANADIAN AIR TO
MOVE SOUTH BY SUNDAY AND MONDAY. STILL LOOKS REASONABLE FOR SHOWERS
AND THUNDERSTORMS DURING THIS PERIOD.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
NH/WAA
Hazardous weather outlook, Jun 12, 3:07 AM CST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
407 AM CDT MON JUN 12 2006
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-130915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
407 AM CDT MON JUN 12 2006 /307 AM MDT MON JUN 12 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A STRONG SURFACE TROUGH AND UPPER LEVEL SHORT WAVE WILL MOVE INTO
THE NORTHERN PLAINS...AND BRING A CHANCE OF STRONG TO SEVERE
THUNDERSTORMS WEDNESDAY EVENING THROUGH THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY EVENING THROUGH
THURSDAY NIGHT.
NH
Funnel Cloud, Mountrail
- When
- June 12, 1:40 PM CST to 1:51 PM CST
- Where
- Mountrail County, 5 mi S of Stanley
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.201, -102.356 (the zone’s center; the record gives no point)
Weak or cold air funnel. No thunderstorm was occurring.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Oregon, June 12, 2006$20 million · 1.75 in hail · 4 events
- Heat in Louisiana, June 12, 20061 death · 1 event
- Hail in Oregon, June 12, 2006$7.0 million · 2 in hail · 4 events
- Lightning Strike in Oklahoma, June 12, 2006$2.0 million · 1 event
- Tropical Storm in Florida, June 12 to 14, 2006$250,000 · 18 events
- Lightning Strike in South Carolina, June 12, 20061 injured · $200,000 · 1 event
- Lightning Strikes in Alabama, June 12, 2006$150,000 · 2 events
- Hail and Damaging Wind in North Carolina, June 12, 2006$100,000 · 2.75 in hail · 6 events
- Storm Surge in Florida, June 12 to 13, 2006$75,000 · 1 event
- Storm Surge in Florida, June 12 to 13, 2006$75,000 · 1 event
- Wildfire in Wisconsin, June 12, 2006$50,000 · 1 event
- Hail and Damaging Winds in North Carolina, June 12, 2006$30,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511670.